Alert archive / New Jersey / Coastal Flood Statements in 2019
Coastal Flood Statement 9, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood statement at Oct 23, 2019, 7:08 AM EDT for Ocean County, New Jersey. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2019, 7:08 AM EDT (11:08 UTC)
- Expired
- Oct 23, 2019, 11:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
County Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 16 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 11.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
164 WHUS41 KPHI 231108 CFWPHI Coastal Hazard Message National Weather Service Mount Holly NJ 708 AM EDT Wed Oct 23 2019 NJZ020-231500- /O.NEW.KPHI.CF.S.0009.191023T1108Z-191023T1500Z/ Ocean- 708 AM EDT Wed Oct 23 2019 ...COASTAL FLOOD STATEMENT IN EFFECT FOR THE BACK BAYS OF OCEAN COUNTY THROUGH 11 AM THIS MORNING. * LOCATIONS...Ocean County. * TIMING...Until 11 AM EDT this morning. * COASTAL FLOOD IMPACTS...Mostly minor tidal flooding will continue in the back bays of Ocean County through this morning, especially in the Mantoloking and Bay Shore areas. Minor inundation of roadways will be possible in these areas. $$ MPS
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood statement went out at Oct 23, 6:39 AM EDT, 29 minutes earlier.
Area forecast discussion, Oct 23, 6:39 AM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
639 AM EDT Wed Oct 23 2019
.SYNOPSIS...
High pressure builds in from the west today, moves overhead on
Thursday before moving out to sea on Friday. A cold front passes
through the region Friday night, then low pressure affects the area
over the weekend and into the start of next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A closed low is centered just north of the Great Lakes region
early this morning, however a strong short wave on its southeast
side is allowing a portion of the overall trough to take on a
negative tilt as it lifts across the Northeast this morning. A
cold front is off the coast and cold air advection as well as
dry air advection continues in its wake. Clouds have now
rapidly moved to our east, and fog that developed in localized
spots continues to dissipate as dry air works down to the
surface. For the 630 AM update, touched up the hourly grids to
initialize them with the current conditions then tweaked for
trends.
Otherwise, surface high pressure builds across the southeastern
states today with it gradually extending more toward our area
late in the day. The cyclonic flow aloft will gradually become
more zonal by the end of the day, however give surface low
pressure near northern New England and the southern surface high
pressure, a tight pressure gradient will be over our area
today. This combined with the leftover cold air advection will
result in deeper vertical mixing through the day, especially as
the boundary layer warms through the morning hours. The forecast
soundings show 20-25 knots of wind mixing down, therefore peak
wind gusts should be around 25 mph. The winds however should
start to diminish quickly closer to the evening. Plenty of
drying of the atmosphere today, therefore lots of sunshine
expected although there could be a touch of inland stratocumulus
development for a time. Despite the cold air advection
especially this morning, west to northwesterly flow along with a
well mixed boundary layer and downsloping flow into the coastal
plain will yield warmer temperatures. We went with a mostly
MOS/continuity blend for the high temperatures.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
As the flow aloft backs to more southwesterly in the East,
surface high pressure builds right over our area during tonight.
This results in a relaxing of the pressure gradient and winds
should quickly decouple in nearly all areas this evening. A
system sliding through the Great Lakes region overnight may try
to toss a little high clouds our way. A mainly clear night along
with light to calm winds and low dew points will result in good
radiational cooling conditions. Temperatures in many places
should quickly drop this evening. For the low temperatures, we
used a MOS/continuity blend then went a little lower in the
typically colder locals (i.e. the New Jersey Pine Barrens, far
northwest New Jersey and into the Poconos).
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
High pressure over the area moves offshore on Friday. Sunny and
tranquil conditions will be in place on Thursday, and then
clouds build into the region on Friday ahead of an approaching
cold front. The cold front passes through the region Friday
night, and some showers are possible across the northern zones.
Will cap PoPs at slight chance for areas north of I-195, but
latest guidance seems to be fairly dry in terms of precip. Weak
high pressure passes to the north late Friday night through
Saturday afternoon.
Going into the weekend, the front becomes nearly stationary
over the Mid-Atlantic. A closed H5 low with several strong
shortwaves will move through the Southern Plans, and surface low
pressure will develop along the stationary boundary. This
boundary begins to return north as a warm front late Saturday,
and some overrunning precip will develop out ahead of the
boundary and will move into far southwest zones by Saturday
evening.
Low pressure then tracks from the Lower Mississippi Valley,
through the Great Lakes and Ohio Valley, and into eastern Canada
Saturday night through Sunday night. There are some differences
between the 00Z GFS and the 00Z ECMWF in terms of timing and
placement of the low, but the general consensus is for likely
PoPs Saturday night and Sunday.
Low pressure moves offshore Sunday night, and a cold front
moves through the region behind the departing low.
From there, some weak waves of low pressure may affect the area
early in the new week. 00Z CMC is mainly dry, as well as the
00Z GFS. But there is some upper level energy that could touch
off some isolated showers both days.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Today...VFR. West-northwest winds 4-8 knots increasing to 10-15
knots with gusts 20-25 knots through this morning, then
diminishing some after 20z. High confidence.
Tonight..VFR. Winds quickly becoming light and variable to
calm. High confidence.
Outlook...
Thursday through Friday...VFR with mostly SKC conditions on
Thursday, and then thickening and lowering clouds during the day
Friday. Light SW winds.
Friday night...Mainly VFR, but MVFR possible in -SHRA at
KRDG/KABE. Winds shift to the NW less than 10 kt.
Saturday...VFR initially, then clouds thicken and lower during
the day. N winds less than 10 kt, veering to the E late in the
day.
Saturday night through Sunday...Increasing chances for rain and
associated sub-VFR conditions. However, forecast confidence is
low during this time.
&&
.MARINE...
The west-northwest surge behind a cold front looked to be on
the weaker side, even on Delaware Bay. Increasing mixing for a
time today should elevated the winds especially nearshore with
gusts around 25 knots at times. The Small Craft Advisory was
trimmed back to 16z/12pm for Delaware Bay and the Delaware
Atlantic coastal waters as the better gust potential looks to be
this morning and seas subside with an offshore wind. The
advisory for the New Jersey Atlantic coastal waters continues
through today with increasing wind gusts to 25 knots and seas
around 5 feet. The conditions are then below advisory criteria
everywhere tonight.
Outlook...
Thursday through Saturday...Winds and seas should stay below
SCA criteria.
Saturday night through Sunday...Low pressure with increasing
winds and seas likely to affect the waters but confidence is low
on the details including wind direction as the track and timing
of the low remains uncertain. That said, increasing chances for
at least SCA conditions.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 7 PM EDT this evening for
ANZ450>453.
Small Craft Advisory until noon EDT today for ANZ430-431-454-
455.
&&
Synopsis...MPS
Near Term...Gorse
Short Term...Gorse
Long Term...MPS
Aviation...Gorse/MPS
Marine...Gorse/MPSHazardous weather outlook, Oct 23, 6:19 AM EDT, 49 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 619 AM EDT Wed Oct 23 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-241000- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 619 AM EDT Wed Oct 23 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-241000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 619 AM EDT Wed Oct 23 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MPS
Nearby
Coastal Flood Statements in New Jersey, 2019Every coastal flood statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.